Medical questions & health advice by board certified doctors
"How long does allergic reaction (hives, itchy skin) to hydrocloroxyquine last?"
already taken Teva-hydroxyzin caps and Sarna Hc Hydrocortisone lotion hives are dissapearing but severe itchi skin remains
I recommend that you discuss these symptoms with your doctor. Hives are one of the more common forms of an allergic reaction to a medication, and they can be very annoying and itching. Fortunately, most of the time hives will go away gradually, although it may take hours to days for them to fade completely. Also while they are getting better, you may notice that they ebb and flow, occasionally flaring up and occasionally fading, until they go away completely. It sounds like the medications you are taking (both the oral medication and the lotion) are standard medications that would be used for treating this kind of allergic reaction, and I assume that your doctor gave these to you. If you find that you are not getting the symptomatic relief that you need, or that the hives are persistent, then I'd recommend giving your doctor a call again to let them know. Also, occasionally, an allergic reaction like this might progress and become more severe. Therefore, if you notice any swelling of the face or tongue, any trouble breathing or swallowing, or any abdominal pain or nausea and vomiting, then these could be signs of a more severe reaction and I would recommend seeking immediate emergency medical evaluation. I hope you are feeling better soon.
Need more info?See an allergist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.